Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 14, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at May 8, 2009, 4:13 PM EDT for McCreary County, Kentucky. It was in force for 32 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2009, 4:13 PM EDT (20:13 UTC)
- Expired
- May 8, 2009, 4:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County McCreary County, KY
The radar
The Knoxville radar (KMRX), 114 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 4:25 PM EDT | HAIL 2 | Pine Knot, KY | |
| May 8, 4:28 PM EDT | HAIL 1.25 | Pine Knot, KY | HALF DOLLAR SIZE HAIL, 60 MPH WINDS ESTIMATED, 1/2 WATER RUNNING ACROSS ROADS. |
| May 8, 4:35 PM EDT | HAIL 1.75 | Pine Knot, KY | |
| May 8, 4:45 PM EDT | HAIL 1.75 | Hollyhill, KY | GROUND COVERED WITH HAIL |
| May 8, 4:45 PM EDT | HAIL 2 | Hollyhill, KY | LASTED OVER 10 MINUTES |
| May 8, 4:50 PM EDT | HAIL 1 | Stearns, KY | HAIL REPORTED IN REVELO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KJKL 082013 TORJKL KYC147-082045- /O.NEW.KJKL.TO.W.0014.090508T2013Z-090508T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON KY 413 PM EDT FRI MAY 8 2009 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 445 PM EDT * AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GREAT MEADOWS CAMPSITES...OR 13 MILES NORTHWEST OF ONEIDA...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... PINE KNOT... STEARNS... WHITLEY CITY... BLUE HERON... CO-OPERATIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY. TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3679 8436 3660 8430 3661 8475 3667 8473 TIME...MOT...LOC 2013Z 255DEG 24KT 3663 8469 $$
3 follow-up statements
000 WWUS53 KJKL 082028 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 428 PM EDT FRI MAY 8 2009 KYC147-082045- /O.CON.KJKL.TO.W.0014.000000T0000Z-090508T2045Z/ MCCREARY KY- 428 PM EDT FRI MAY 8 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHERN MCCREARY COUNTY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BLUE HERON...OR 8 MILES NORTH OF ONEIDA...MOVING EAST AT 30 MPH. THE TORNADO WILL BE NEAR... STRUNK...PINE KNOT...STEARNS AND 7 MILES SOUTH OF WHITLEY CITY BY 435 PM EDT... HOLLYHILL BY 445 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY. TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3679 8436 3660 8430 3661 8475 3667 8473 TIME...MOT...LOC 2028Z 262DEG 26KT 3662 8452 $$ SBH
000 WWUS53 KJKL 082037 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 437 PM EDT FRI MAY 8 2009 KYC147-082045- /O.CON.KJKL.TO.W.0014.000000T0000Z-090508T2045Z/ MCCREARY KY- 437 PM EDT FRI MAY 8 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHERN MCCREARY COUNTY... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR STRUNK...OR 7 MILES SOUTH OF WHITLEY CITY...MOVING EAST AT 30 MPH. THE TORNADO WILL BE NEAR... HOLLYHILL BY 445 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY. TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3679 8436 3660 8430 3661 8475 3667 8473 TIME...MOT...LOC 2037Z 262DEG 26KT 3663 8444 $$ SBH
000 WWUS53 KJKL 082044 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 444 PM EDT FRI MAY 8 2009 KYC147-082053- /O.EXP.KJKL.TO.W.0014.000000T0000Z-090508T2045Z/ MCCREARY KY- 444 PM EDT FRI MAY 8 2009 ...THE TORNADO WARNING FOR SOUTHERN MCCREARY COUNTY WILL EXPIRE AT 445 PM EDT... HOWEVER...A TORNADO WARNING CONTINUES FOR SOUTHEAST MCCREARY COUNTY UNTIL 515 PM EDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR SOUTHEASTERN KENTUCKY. TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3679 8436 3660 8430 3661 8475 3667 8473 TIME...MOT...LOC 2043Z 262DEG 28KT 3664 8435 $$ SBH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at May 8, 3:23 PM EDT, 50 minutes earlier.
Area forecast discussion, May 8, 3:23 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 323 PM EDT FRI MAY 8 2009 .SHORT TERM.../TONIGHT THROUGH SATURDAY/...UPDATED STRONG MCV MOVING RAPIDLY UP THE MOUTH OF THE OHIO RIVER VALLEY THIS AFTERNOON KICKING OFF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN KY. LINE OF STORMS ASSOCIATED WITH THIS FEATURE WILL ROLL THROUGH EASTERN KENTUCKY BETWEEN ABOUT 4 AND 6 PM LOCAL. WITH SUCH STRONG ROTATION NOT SURPRISED TO HEAR REPORTS OF HIGH WINDS AND EVEN A FEW TORNADOS UPSTREAM. BASED ON THE RUC...WHICH HAS HAD THE BEST HANDLE ON EVENTS TODAY...EXPECT THIS MCV TO RIDE STRAIGHT UP THE OHIO RIVER VALLEY THIS EVENING. THEREFORE IT IS LIKELY AT LEAST PART OF OUR CWA WILL SEE SEVERE WEATHER THIS AFTERNOON...AND POSSIBLY INTO THE EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. MOVED VALID TIME OF FLASH FLOOD WATCH UP TO 4 PM TO CORRESPOND WITH ARRIVAL OF STORMS THIS AFTERNOON. HOURLY FLASH FLOOD GUIDANCE INDICATES IT WOULD ONLY TAKE A HALF INCH OF RAIN TO REACH CRITICAL THRESHOLDS IN MANY PORTIONS OF OUR CWA. SO FLASH FLOODING WILL BE A SIGNIFICANT THREAT THIS AFTERNOON AND TONIGHT. RAIN WILL LINGER THROUGH THE OVERNIGHT AS A COLD FRONT SETTLES DOWN INTO OUR AREA. EXPECT RAIN TO COME TO AN END DURING THE DAY SATURDAY AS THE COLD FRONT PUSHES SOUTH OF EASTERN KENTUCKY. EXPECT AERIAL FLOODING AND SIGNIFICANT RISES ALONG AREA RIVERS WILL BE A PROBLEM THROUGH THE WEEKEND. .LONG TERM.../SATURDAY NIGHT THROUGH FRIDAY/ EXTENDED MODELS INITIALLY SHOW GOOD AGREEMENT IN LARGER SCALE PATTERN BUT DIFFER A BIT ON SMALLER SCALE DETAILS...MAINLY TIMING AND STRENGTH OF DISTURBANCES IN BROAD ZONAL FLOW ACROSS THE HEART OF THE CONUS THROUGH THE FIRST HALF OF THE PERIOD. DRY WEATHER PATTERN BEGINNING SAT NIGHT AS THE FRONT FINALLY SAGS SOUTH OF THE STATE AND TAKES THE PRECIP TOWARDS THE GULF COAST. TEMPS FCST TO RUN SLIGHTLY BELOW NORMAL WITH HIGHS ONLY IN THE UPPER 60S AND LOWS IN THE UPPER 40S. VERY WEAK WAVE TO PUSH PCPN BACK INTO OUR SRN COUNTIES EARLY MON BUT QPF SHOULD BE LIGHT. HIGH PRESSURE WILL SLIDE TO THE MID ATLANTIC COAST WEDNESDAY. WED MORNING IS WHERE THE EXTENDED MODELS DIVERGE WITH THE ECMWF THE FASTER MODEL BY ALMOST 12 HRS. PREFER THE SLOWER GFS AS HIGH PRESS TENDS TO BE RELUCTANT TO BE DISPLACED AND THE ECWMF TRACKS THE HIGH TO THE NEW ENGLAND COAST WERE THE GFS TAKES THE HIGH TO THE CLIMATALOGICALY FAVORED MID ATLANTIC. THEREFORE HAVE FOLLOWED THE GFS FOR THE BETTER PART OF THE EXTENDED. COLD FRONT TO SWEEP INTO ERN KY WED NIGHT WITH SHRA/TSRA TO PRECEDE AND LAST INTO THU BEFORE PASSING THRU THE AREA. QPF WITH THIS PROGRESSIVE SYSTEM LOOKS MORE NORMAL FOR FRONTAL SYSTEMS AND SHOULD NOT BE A AREAL AVG HEAVY RAIN EVENT...ALTHOUGH LOCALIZED HEAVY RAIN WITH TYPICAL TSRA IS POSSIBLE. && .AVIATION.../18Z TO 18Z/ COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS MARCHING THROUGH THE COMMONWEALTH FROM THE MID MISSISSIPPI VALLEY. EXPECT THUNDERSTORMS TO ENTER THE PICTURE ABOUT 20Z...1600 LOCAL...AND SPREAD EASTWARD FROM THERE. COLD FRONTAL BOUNDARY MOVES DOWN INTO THE AREA OVERNIGHT AND WILL KEEP THE THREAT OF PRECIPITATION GOING THROUGH THE OVERNIGHT. FRONTAL BOUNDARY SWEEPS THE BULK OF PRECIP SOUTHWARD OUT OF THE AREA BY MID MORNING TO MID DAY SATURDAY. EXPECT PREDOMINANT VFR CONDITIONS OUTSIDE OF THUNDERSTORM ACTIVITY...IFR IN THE VCNTY OF THUNDERSTORMS. WITH VERY MOIST BOUNDARY LAYER AND EXPECTED RAIN...WENT WITH A PREDOMINANT MVFR CONDITIONS THROUGH THE OVERNIGHT PERIOD. WINDS INCREASE FROM THE WEST BEHIND THE FRONTAL BOUNDARY SATURDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>087-108-111-114-116. && SHORT TERM...RAY LONG TERM...DUSTY AVIATION...RAY
Hazardous weather outlook, May 8, 2:55 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 255 PM EDT FRI MAY 8 2009 KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116- 091100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE- OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE...MANCHESTER 255 PM EDT FRI MAY 8 2009 ...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CAN NOT BE RULED OUT. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF STORM DAMAGE. KYZ088-104-106-107-109-110-112-113-115-117>120-091100- HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY- LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN... HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 255 PM EDT FRI MAY 8 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH TONIGHT. A FEW THUNDERSTORMS COULD BE STRONG. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF STORM DAMAGE. RAY
In the hours before
Local storm report, May 8, 10:54 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1054 AM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TSTM WND DMG HYDEN 37.16N 83.37W
05/08/2009 LESLIE KY EMERGENCY MNGR
3500 PEOPLE REPORTED WITHOUT POWER ACROSS LESLIE COUNTY.
&&
DSTAMPERLocal storm report, May 8, 10:56 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1056 AM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG HINDMAN 37.33N 82.98W
05/08/2009 KNOTT KY EMERGENCY MNGR
2200 PEOPLE REPORTED WITHOUT POWER ACROSS THE COUNTY.
&&
DSTAMPERLocal storm report, May 8, 10:57 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1057 AM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG WHITESBURG 37.12N 82.83W
05/08/2009 LETCHER KY EMERGENCY MNGR
3500 PEOPLE REPORTED WITHOUT POWER ACROSS THE COUNTY.
&&
DSTAMPERLocal storm report, May 8, 10:58 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1058 AM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG PIKEVILLE 37.48N 82.51W
05/08/2009 PIKE KY EMERGENCY MNGR
2000 PEOPLE REPORTED TO BE WITHOUT POWER.
&&
DSTAMPERLocal storm report, May 8, 10:59 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1059 AM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG JACKSON 37.56N 83.38W
05/08/2009 BREATHITT KY EMERGENCY MNGR
100 PEOPLE REPORTED TO BE WITHOUT POWER.
&&
DSTAMPERSpecial weather statement, May 8, 3:33 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 333 PM EDT FRI MAY 8 2009 KYZ083-082000- WAYNE- 333 PM EDT FRI MAY 8 2009 ...A STRONG THUNDERSTORM TO AFFECT NORTHWESTERN WAYNE COUNTY THROUGH 400 PM EDT FRIDAY AFTERNOON... AT 331 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CABELL... MOVING NORTHEAST AT 45 MPH. THIS STORM WILL LIKELY PRODUCE HALF INCH DIAMETER HAIL AND WIND GUSTS AROUND 40 MPH. THIS STORM WILL BE NEAR PARNELL AROUND 340 PM EDT...MONTICELLO AROUND 345 PM EDT...STEUBENVILLE AROUND 350 PM EDT...MILL SPRINGS AROUND 355 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY.
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:52 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 35 hr |
| May 8, 6:45 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 45 min |
| May 8, 7:41 AM EDT | Areal Flood Advisory | JKL | Bell, McCreary, Wayne, Whitley | 3 hr |
| May 8, 10:30 AM EDT | River Flood Advisory | JKL | Lee | 7 hr |
| May 8, 10:30 AM EDT | River Flood Advisory | JKL | Estill | 7 hr |
| May 8, 3:43 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 47 min |
| May 8, 3:52 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 38 min |
| May 8, 4:09 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 51 min |
| May 8, 4:15 PM EDT | Areal Flood Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 3 hr |
| May 8, 4:29 PM EDT | Flash Flood Warning | JKL | Bath, Bell, Breathitt, Clay, Estill, Harlan and 18 more | 3 hr |
| May 8, 4:41 PM EDT | Tornado Warning | JKL | McCreary, Whitley | 34 min |
| May 8, 4:47 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 43 min |
| May 8, 4:49 PM EDT | River Flood Warning | JKL | Lee | 62 hr |
| May 8, 4:49 PM EDT | River Flood Warning | JKL | Estill | 3 days |
| May 8, 5:11 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 49 min |
| May 8, 5:13 PM EDT | Tornado Warning | JKL | Estill, Powell | 32 min |
| May 8, 5:14 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Leslie, Perry, Whitley | 46 min |
| May 8, 5:33 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Powell, Wolfe | 42 min |
| May 8, 5:38 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Magoffin, Menifee and 4 more | 37 min |
| May 8, 5:51 PM EDT | Tornado Warning | JKL | Knott, Leslie, Letcher, Perry | 39 min |
| May 8, 5:55 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Morgan, Rowan | 2 hr |
| May 8, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 28 min |
| May 8, 6:15 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Morgan and 1 more | 45 min |
| May 8, 6:45 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 30 min |
| May 8, 7:08 PM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Knott, Leslie, Magoffin and 3 more | 3 hr |
| May 8, 7:12 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Leslie, Owsley, Perry | 33 min |
| May 8, 7:15 PM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 21 more | 3 hr |
| May 8, 7:30 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 9 more | 3 hr |
| May 8, 7:33 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Rockcastle | 27 min |
| May 8, 7:41 PM EDT | Tornado Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 34 min |
| May 8, 7:48 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Leslie, Letcher, Perry | 42 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.